MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the bearing would not lock into the tibia.There was a visible gap at the anterior portion of the tibia base plate.A second bearing was used with the same results.The second bearing could not be removed from the tibia base plate.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product.Tibia cemented 5 degree stemmed right size f item# (b)(4).Lot# 66459991 unknown persona articular surface g2- australia h3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
It was reported during the initial total knee arthroplasty, the bearing would not lock into the tibia.There was a visible gap at the anterior portion of the tibia base plate.There was an additional ten to fifteen minutes of surgical time added on to this case due to this issue.The second poly did not get stuck into the original tibial tray.The second poly was only ever inserted into the second tibial base plate.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product/provided pictures identified that the articular surface remains assembled with the tibia.Product exhibits signs of use (tool marks) and the articular surface doesn't appear to be fully seated on the tibial plate.Dimensional analysis of the products determined that the products, where measured, were conforming to print specifications.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.This complaint is confirmed based on the returned devices showing that the articular surface doesn't appear to be fully seated on the tibial plate.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE (MC) RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19310001
Report Number3007963827-2024-00177
Device Sequence Number6911133
Product Code MBH
UDI-Device Identifier00889024468337
UDI-Public(01)00889024468337(17)280229(10)65787122
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42522100710
Device Lot Number65787122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/16/2024
09/05/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/07/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale